Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 66, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 11, 2006, 3:30 PM EDT for Essex County, Middlesex County, Massachusetts; Capitol Planning Region, Connecticut. It was in force for 23 days. 31 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2006, 3:30 PM EDT (19:30 UTC)
- Expired
- Aug 3, 2006, 7:00 PM EDT
- In force
- 23 days
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
Counties Capitol Planning Region, CT, Essex County, MA, Middlesex County, MA
The radar
The Boston radar (KBOX), 58 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 3:40 PM EDT | HAIL 0.88 | Wakefield, MA | |
| Jul 11, 3:52 PM EDT | HAIL 1.75 | Peabody, MA | |
| Jul 11, 3:53 PM EDT | WATERSPOUT 0 | Ipswich, MA | WATERSPOUT SEEN OFFSHORE |
| Jul 11, 3:55 PM EDT | HAIL 1 | Malden, MA | |
| Jul 11, 4:00 PM EDT | HAIL 0.75 | Saugus, MA | |
| Jul 11, 4:00 PM EDT | HAIL 1.25 | Woburn, MA | PENNY TO HALF DOLLAR SIZE HAIL IN THE UNICORN OFFICE PARK AREA |
| Jul 11, 4:05 PM EDT | TSTM WND DMG | Wakefield, MA | TREES DOWN |
| Jul 11, 4:10 PM EDT | TSTM WND DMG | Malden, MA | NUMEROUS 2 TO 3 INCH BRANCHES DOWN ON SEVERAL STREETS |
| Jul 11, 4:10 PM EDT | HAIL 0.88 | Lynn, MA | |
| Jul 11, 4:18 PM EDT | HAIL 0.75 | Swampscott, MA | |
| Jul 11, 4:20 PM EDT | TSTM WND DMG | Lynn, MA | 8 INCH LIMBS DOWN ON EASTERN STREET |
| Jul 11, 4:20 PM EDT | TSTM WND DMG | Wilmington, MA | 2 FEET DIAMETER TREES DOWN OFF OF INTERSTATE 93 SOUTH NEAR RTE 129 |
| Jul 11, 4:30 PM EDT | TSTM WND DMG | Beverly, MA | TREE DOWN ONTO A POWER LINE ON KENWOOD AVENUE |
| Jul 11, 4:30 PM EDT | TSTM WND DMG | Peabody, MA | 2 LARGE TREES DOWN ACROSS ROADS. ONE WAS DOWN ON CHESTNUT STREET AND THE OTHER ON PROSPECT STREET. |
| Jul 11, 4:30 PM EDT | TSTM WND DMG | Peabody, MA | 4 INCH DIAMETER LIMBS DOWN ON TREMONT STREET |
| Jul 11, 4:30 PM EDT | TSTM WND DMG | Peabody, MA | POWER LINES DOWN |
| Jul 11, 4:30 PM EDT | HAIL 0.88 | Boxford, MA | RTE 95 AT EXIT 55 |
| Jul 21, 5:30 PM EDT | TSTM WND DMG | Belmont, MA | DOWNBURST OCCURRED. APPROXIMATELY 25 TREES AND 7 POWER POLES WERE SNAPPED IN HALF. ONE TREE FELL INTO A HOUSE NEAR THE INTERSECTION OF SOMERSET STREET AND WELLINGTON.LANE. MOST TREE DAMAGE OCCURRED JUST SOUTHWEST OF THERE...IN THE 600-700 BLOCK OF CONCORD AVEN |
| Jul 21, 5:40 PM EDT | TSTM WND DMG | Medford, MA | TREES DOWN |
| Jul 21, 6:00 PM EDT | TSTM WND DMG | Somerville, MA | BRANCHES/TELEPHONE POLES/WIRES DOWN |
| Jul 21, 6:15 PM EDT | TSTM WND DMG | Arlington, MA | MULTIPLE 4-6 INCH DIAMETER LIMBS DOWN ON MASS AVE NEAR CAPITOL THEATER.TREE LIMBS ON A CAR IN WEST ARLINGTON. |
| Jul 28, 6:05 PM EDT | TSTM WND DMG | Concord, MA | TREES AND WIRES DOWN NEAR RTE 62 |
| Jul 28, 6:15 PM EDT | TSTM WND DMG | Bedford, MA | 2 INCH LIMBS DOWN |
| Jul 28, 6:20 PM EDT | TSTM WND DMG | Framingham, MA | TELEPHONE POLE DOWN |
| Jul 28, 6:20 PM EDT | HAIL 0.75 | Framingham, MA | |
| Jul 28, 6:40 PM EDT | TSTM WND DMG | Natick, MA | TREES DOWN |
| Jul 28, 6:46 PM EDT | TSTM WND DMG | Somerville, MA | SIGN BLOWN DOWN |
| Jul 28, 6:50 PM EDT | TSTM WND DMG | Lincoln, MA | 4 TO 6 INCH DIAMETER BRANCHES DOWN |
| Jul 28, 6:52 PM EDT | TSTM WND DMG | Beverly, MA | HIGH TENSION WIRES DOWN |
| Jul 28, 6:55 PM EDT | TSTM WND DMG | Sudbury, MA | TREE DOWN ON WIRES |
| Jul 28, 6:56 PM EDT | TSTM WND DMG | Saugus, MA | LARGE TREE DOWN BLOCKING WALNUT ST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 12:16 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 111930
SVRBOX
MAC009-017-112030-
/O.NEW.KBOX.SV.W.0066.060711T1930Z-060711T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
330 PM EDT TUE JUL 11 2006
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ESSEX COUNTY IN EASTERN MASSACHUSETTS
THIS INCLUDES THE CITIES OF...LYNN...LAWRENCE...GLOUCESTER...
BEVERLY
MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS
THIS INCLUDES THE CITIES OF...WALTHAM...SOMERVILLE...NEWTON...
LOWELL...FRAMINGHAM...CAMBRIDGE
* UNTIL 430 PM EDT
* AT 327 PM EDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WESTFORD TO
SUDBURY...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
LOWELL TO FRAMINGHAM...AND MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CHELMSFORD...LINCOLN...CONCORD AND CARLISLE BY 335 PM EDT
LOWELL...WESTON AND WALTHAM BY 340 PM EDT
DRACUT...NEWTON AND LEXINGTON BY 345 PM EDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4255 7086 4251 7089 4248 7084 4243 7093
4246 7100 4236 7109 4235 7118 4230 7118
4233 7127 4230 7134 4227 7132 4225 7143
4264 7154 4279 7081 4269 7077 4266 7066
4260 7065
$$
NBELK1 follow-up statement
000 WUUS51 KBOX 032232 SVRBOX CTC003-032300- /O.NEW.KBOX.SV.W.0066.060803T2230Z-060803T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 630 PM EDT THU AUG 3 2006 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTH CENTRAL HARTFORD COUNTY IN NORTHERN CONNECTICUT * UNTIL 700 PM EDT * AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER WATERBURY...AND WAS MOVING EAST AT 35 MPH. TREES WERE REPORTED DOWN IN WOODBURY WITH THIS STORM. * THE SEVERE THUNDERSTORM WILL BE NEAR EXTREME SOUTHERN PORTION OF SOUTHINGTON AT 640 PM EDT. LAT...LON 4159 7301 4148 7302 4145 7267 4159 7270 $$ FIELD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:26 PM EDT, 4 minutes earlier.
Area forecast discussion, Jul 11, 3:26 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 326 PM EDT TUE JUL 11 2006 .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... SEVERE THUNDERSTORM WATCH CONTINUES. NUMEROUS REPORTS FROM THE AFTERNOON CONVECTION. A WEAKENING COLD FRONT OVER VT/NY SUPPORTED BY THE PASSAGE OF AN UPPER TROF AND COLD POOL. WITH THE TROF MOVING EAST OF US THIS EVENING AND WITH WARMING ALOFT...THE CONVECTION SHOULD DIMINISH. WE WILL CONTINUE CATEGORICAL POPS THRU THE EVENING AND THEN DIMINISH TO NIL EARLY TONIGHT. PLENTY OF LOW LEVEL MOISTURE WITH DEW POINTS IN THE UPPER 60S AND AROUND 70...AND WITH LIGHT FLOW MOST SPOTS THAT SHOULD SUPPORT AREAS OF FOG/STRATUS OVERNIGHT. THE FRONT STALLS OVER SOUTHERN NEW ENGLAND TONIGHT...AND MAY WIGGLE A LITTLE OVER NORTHERN MASS/SRN NH DURING WEDNESDAY. MEANWHILE A LOW PRESSURE WAVE MOVES UP THE FRONT SPREADING SHOWERS INTO AREAS SOUTH OF THE FRONT AND POSSIBLY STEADY RAIN NORTH OF THE FRONT. PRECIPITABLE WATER VALUES ARE FORECAST IN THE 2 TO 2.25 INCH RANGE...SO LOCALLY HEAVY DOWNPOURS ARE POSSIBLE IN ANY SHOWERS/TSTMS. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... UPCOMING. && .AVIATION... TSTMS THROUGH THIS EVENING WILL BRING PERIODS OF MVFR OR IFR. VFR CONDITIONS TONIGHT WILL GIVE WAY TO DEVELOPING FOG/STRATUS ESPECIALLY FOR ACK, HYA, AND PVD. THESE CONDITIONS WILL IMPROVE TO VFR AFTER 12Z WEDNESDAY. ANOTHER AREA OF SHOWERS/TSTMS WILL APPROACH FOR THE AFTERNOON...SO THE UPCOMING 18Z-24Z PERIOD WEDNESDAY WILL LIKELY FEATURE CONDITIONS DETERIORATING TO MVFR/IFR. && .MARINE... 5 FOOT SEAS BUILDING ON THE SOUTHERN OUTER WATERS...WILL GO WITH A SMALL CRAFT ADVISORY FOR SEAS FOR TONIGHT AND WEDNESDAY. LONG TERM UPCOMING. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...SEVERE TSTM WATCH UNTIL 8 PM. MA...SEVERE TSTM WATCH UNTIL 8 PM. RI...SEVERE TSTM WATCH UNTIL 8 PM. NH...SEVERE TSTM WATCH UNTIL 8 PM. MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ254- 255 FROM 11 PM TUESDAY TO 8 PM WEDNESDAY. && SHORT TERM...WTB LONG TERM...STRAUSS AVIATION...WTB MARINE...WTB/STRAUSS
Hazardous weather outlook, Jul 11, 6:17 AM EDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 617 AM EDT TUE JUL 11 2006 ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015- RIZ001>008-121017- BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL- BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM- COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN- EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK- EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY- NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER- NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND- SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL- SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND- WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX- WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT- WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM- 617 AM EDT TUE JUL 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS... NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND... SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN INITIAL BAND OF SHOWERS AND STRONG THUNDERSTORMS AT 6 AM WAS ALREADY ENTERING EXTREME WESTERN NEW ENGLAND. THIS ACTIVITY WILL MOVE INTO SOUTHERN NEW HAMPSHIRE AND MUCH OF WESTERN MASSACHUSETTS EARLY THIS MORNING. ALTHOUGH THESE THUNDERSTORMS ARE NOT SEVERE THEY CONTAIN DANGEROUS CLOUD TO GROUND LIGHTNING. AWAY FROM THIS INITIAL BAND OF THUNDERSTORMS...THERE WILL BE PARTIAL SUNSHINE TODAY. THIS SHOULD ALLOW TEMPERATURES TO CLIMB INTO THE 80S AND RESULT IN A MODERATELY UNSTABLE AIRMASS. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS MORNING AND INTO THE AFTERNOON. SOME OF THESE STORMS COULD POTENTIALLY BECOME SEVERE...PRODUCING DAMAGING STRAIGHT LINE WIND GUSTS AND LARGE HAIL. IN ADDITION...ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE INTERIOR WEDNESDAY AFTERNOON AND REACH THE COAST BY EARLY EVENING. THERE IS POTENTIAL FOR SEVERE WEATHER IF WE CAN GET ENOUGH SUNSHINE. THE PRIMARY THREATS WILL BE DAMAGING STRAIGHT LINE WIND GUSTS AND POSSIBLY LARGE HAIL. THERE IS EVEN A CHANCE FOR A FEW SUPERCELL THUNDERSTORMS. SEVERE WEATHER POTENTIAL ON WEDNESDAY WILL DEPEND ON JUST HOW MUCH SUNSHINE WE GET AND WE WILL KNOW MORE LATER THIS AFTERNOON. IN ADDITION...ANY THUNDERSTORM THAT DEVELOPS ON WEDNESDAY WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL. THIS MAY RESULT IN SOME URBAN FLASH FLOODING. SHOWERS AND STRONG THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY NIGHT. TOTAL RAINFALL FROM NOON WEDNESDAY TO DAYBREAK THURSDAY IS LIKELY TO AVERAGE 1 TO 2 INCHES IN SOUTHERN NEW ENGLAND WITH ISOLATED 4.5 INCH AMOUNTS. TRAVEL IS LIKELY TO BE IMPACTED IN PORTIONS OF SOUTHERN NEW ENGLAND BY THE HEAVY RAINS LATE WEDNESDAY. HEAT WAVE /3 CONSECUTIVE DAYS OF 90 DEGREES OR ABOVE/ TEMPERATURES OF 90 TO 95 DEGREES ARE ANTICIPATED FOR THE CONNECTICUT RIVER VALLEY THIS WEEKEND THROUGH MONDAY BUT THE HUMIDITY SHOULD NOT BE EXCESSIVE THIS WEEKEND. THERE IS STILL A CHANCE THAT THE 90 DEGREE HEAT WILL BEGIN AS EARLY FRIDAY AFTERNOON IN THE HARTFORD SPRINGFIELD AREA. THIS DEVELOPING PATTERN MAY ALLOW FOR HEAT ADVISORY CRITERIA SUNDAY OR MORE LIKELY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATE THIS MORNING INTO THE AFTERNOON FOR ISOLATED TO SCATTERED SEVERE THUNDERSTORMS. SPOTTER ACTIVATION MAY BE NEEDED AGAIN ON WEDNESDAY AFTERNOON AND NIGHT FOR THE POTENTIAL FOR SEVERE THUNDERSTORMS AND URBAN FLASH FLOODING. FRANK/DRAG
In the hours before
Special weather statement, Jul 11, 10:55 AM EDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1055 AM EDT TUE JUL 11 2006 MAZ018-019-111530- EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA- 1055 AM EDT TUE JUL 11 2006 AT 1053 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE HAIL AND WIND GUSTS TO 40 MPH OVER HANOVER...OR ABOUT 8 MILES SOUTHEAST OF WEYMOUTH...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR...SCITUATE AND NORWELL BY 1100 AM EDT. WTB
Special weather statement, Jul 11, 1:12 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 112 PM EDT TUE JUL 11 2006 MAZ006-007-111745- EASTERN ESSEX MA-WESTERN ESSEX MA- 112 PM EDT TUE JUL 11 2006 AT 108 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND SMALL HAIL OVER HAVERHILL...OR ABOUT 6 MILES EAST OF SALEM...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR...MERRIMAC AND NEWBURY BY 120 PM EDT... AMESBURY AND NEWBURYPORT BY 130 PM EDT...SALISBURY BY 140 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN MASSACHUSETTS AND RHODE ISLAND. DRV
Local storm report, Jul 11, 2:16 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
216 PM EDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM HAIL AUBURN 42.20N 71.83W
07/11/2006 E0.75 INCH WORCESTER MA AMATEUR RADIO
0130 PM TSTM WND DMG MERRIMAC 42.83N 71.00W
07/11/2006 ESSEX MA AMATEUR RADIO
1 TREE DOWN
0140 PM HAIL AMESBURY 42.86N 70.93W
07/11/2006 E1.50 INCH ESSEX MA TRAINED SPOTTER
0145 PM TSTM WND DMG GRAFTON 42.20N 71.68W
07/11/2006 WORCESTER MA AMATEUR RADIO
2 LARGE BRANCHES DOWN AND NUMEROUS SMALL BRANCHES DOWN
0150 PM HAIL SALISBURY 42.83N 70.84W
07/11/2006 E1.75 INCH ESSEX MA AMATEUR RADIO
HAIL COVERED GROUND 3 INCHES DEEP
0150 PM TSTM WND DMG AMESBURY 42.86N 70.93W
07/11/2006 ESSEX MA AMATEUR RADIO
TREE AND WIRES DOWN ON WHITEHALL ROAD
0208 PM HAIL GRANBY 41.95N 72.78W
07/11/2006 E0.88 INCH HARTFORD CT AMATEUR RADIO
&&
AEDSpecial weather statement, Jul 11, 2:27 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 227 PM EDT TUE JUL 11 2006 MAZ003-004-111915- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- 227 PM EDT TUE JUL 11 2006 AT 224 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS ALONG A LINE EXTENDING FROM ERVING TO CONWAY...OR ALONG A LINE EXTENDING FROM 10 MILES EAST OF GREENFIELD TO 7 MILES SOUTHWEST OF GREENFIELD...MOVING EAST AT 25 MPH. THUNDERSTORMS WILL BE NEAR...WENDELL AND ORANGE BY 240 PM EDT...ATHOL AND 7 MILES SOUTH OF ROYALSTON BY 250 PM EDT...NEW SALEM BY 300 PM EDT...GARDNER AND PHILLIPSTON BY 310 PM EDT...TEMPLETON AND PETERSHAM BY 320 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN MASSACHUSETTS AND RHODE ISLAND. DRV
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 11:00 AM EDT | Special Marine Warning | BOX | 60 min | |
| Jul 11, 1:10 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 50 min |
| Jul 11, 1:15 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 30 min |
| Jul 11, 1:38 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 52 min |
| Jul 11, 1:42 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 18 min |
| Jul 11, 2:37 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 38 min |
| Jul 11, 2:47 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Suffolk | 43 min |
| Jul 11, 2:48 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 42 min |
| Jul 11, 2:56 PM EDT | Tornado Warning | BOX | Essex | 34 min |
| Jul 11, 2:58 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 47 min |
| Jul 11, 3:05 PM EDT | Special Marine Warning | BOX | 85 min | |
| Jul 11, 4:05 PM EDT | Severe Thunderstorm Warning | BOX | Hampshire, Worcester | 30 days |
| Jul 11, 4:24 PM EDT | Special Marine Warning | BOX | 96 min | |
| Jul 11, 4:45 PM EDT | Severe Thunderstorm Warning | BOX | Hampshire, Worcester | 30 days |
| Jul 11, 5:59 PM EDT | Special Marine Warning | BOX | 61 min | |
| Jul 11, 6:37 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 30 days |
| Jul 11, 1:55 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 50 min |
| Jul 11, 1:58 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 32 min |
| Jul 11, 3:03 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 23 days |
| Jul 11, 7:02 PM EDT | Severe Thunderstorm Warning | BOX | 40 days |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2006Severe Thunderstorm Warnings in Connecticut, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.